Lake Huron, 2015

Marine Thunderstorm Wind in Lake Huron, October 24, 2015

October 24, 2015 · NWS DTX · 1 event in 1 county or zone

A thunderstorm moving through Outer Saginaw Bay produced a wind gust to 42 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm moving through Outer Saginaw Bay produced a wind gust to 42 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Oct 24, 2:18 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 24, 2:18 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT SAT OCT 24 2015

.SHORT TERM...THIS AFTERNOON AND TONIGHT

WARM ADVECTION AND SHALLOW MIXING BENEATH EXTENSIVE BOUNDARY LAYER
STRATUS IS FORCING TEMPERATURES INTO THE MID UPPER 60S WITH
DEWPOINTS RISING INTO THE LOW 60S THIS AFTERNOON. RESULTANT MODEST
INSTABILITY IS ALREADY REALIZED UPSTREAM WHERE A LINE OF LOW-TOPPED
SHOWERS AND A COUPLED ISOLATED TSTORMS HAVE FORMED IN THE NARROW
CORRIDOR OF CONVERGENCE ASSOCIATED WITH THE COLD FRONT ITSELF.
POTENT SHORTWAVE DYNAMICS AND BROAD LEFT EXIT SUPPORT WILL PROVIDE
FAVORABLE BACKGROUND LIFT ACROSS THE STATE THROUGH THIS EVENING.
THEREFORE, SHOWERS ARE FORECAST TO HOLD TOGETHER AS THE COLD FRONT
WORKS ACROSS SOUTHEAST MICHIGAN APPROX 20-00Z.

GUSTS ASSOCIATED WITH SOME OF THE MORE VIGOROUS SHOWERS HAVE TOPPED
OUT AROUND 30 KNOTS WELL UPSTREAM. HOWEVER, CONTINUED BOUNDARY LAYER
MIXING AND A GRADUAL STRENGTHENING OF THE WIND FIELD AS THE
SHORTWAVE PIVOTS THROUGH WILL SUPPORT THE POTENTIAL FOR HIGHER END
WIND GUSTS OF 40 KNOTS OR POSSIBLY AN ISOLATED SEVERE GUST BY THE
TIME THE FRONT REACHES SE MICHIGAN LATER THIS AFTN.

COLD ADVECTION WILL USHER IN A SLIGHTLY COOLER AIRMASS AS NOTED BY
AFTERNOON READINGS IN THE UPPER 40S TO MID 50S ACROSS THE UPPER
MIDWEST. SYSTEM RELATIVE ISENTROPIC DESCENT ASSOCIATED WITH COLD
ADVECTION IN THE 282-286K LAYER WILL FORCE WIND GUSTS OF AROUND 20-
25KTS WELL INTO THIS EVENING BEFORE FORCING FOR DESCENT RELAXES AND
SOME DECOUPLING CAN PLACE. COMBINATION OF WIND AND CLOUDS WILL LIMIT
LOW TEMPERATURE POTENTIAL TO THE MID 40S.

&&

.LONG TERM...SUNDAY THROUGH NEXT SATURDAY

WEST-NORTHWEST FLOW ALOFT WILL DEVELOP BEHIND THE EXITING UPPER
TROUGH SUNDAY...WHILE SURFACE HIGH PRESSURE MIGRATES INTO THE AREA
AND BECOMES CENTERED OVERHEAD BY SUNDAY EVENING. COOLER AIR WILL
ARRIVE BEHIND THE PASSAGE OF THE FRONTAL BOUNDARY TONIGHT AND
TOMORROW...WITH H850 TEMPS DROPPING FROM 11-12C THIS AFTERNOON TO
NEAR 0C TOMORROW. CLOUDS WILL THIN AND BECOME MOSTLY-PARTLY SUNNY
DURING THE DAY AS LIMITED MIXING DRIES OUT THE BOUNDARY LAYER. THE
SUNSHINE SHOULD HELP BOOST TEMPERATURES INTO THE 50S DESPITE THE
INFLUX OF COOLER AIR. LIGHT WINDS CLEAR SKIES EXPECTED FOR MUCH OF
THE NIGHT BEFORE CLOUDS BEGIN TO INCREASE OVER CENTRAL MICHIGAN
LATE. FAVORABLE RADIATIONAL COOLING CONDITIONS WILL ALLOW MIN TEMPS
TO FALL BACK INTO THE 30S.

PIECE OF UPPER ENERGY OVER THE WESTERN PORTION OF THE NORTHWEST
TERRITORIES WILL THEN DROP ACROSS THE NORTHERN GREAT LAKES MONDAY
INTO MONDAY NIGHT...AS IT IS GUIDED AROUND THE UPPER LOW CENTERED
OVER HUDSON BAY. BAND OF MOISTURE ARRIVING WITH THIS SYSTEM SHOULD
BE SITUATED OVER NORTHERN AND CENTRAL MICHIGAN...KEEPING SHOWERS
ALIGNED WEST-EAST ALONG A FRONTAL BOUNDARY CONFINED TO NORTHERN
MICHIGAN AND LAKE HURON LATE SUNDAY NIGHT INTO MONDAY. FOR SOUTHEAST
MICHIGAN...ONLY EXPECTING TO SEE AN INCREASE IN CLOUDS. THIS SHOULD
KEEP TEMPERATURES IN CHECK DESPITE WEAK THERMAL RECOVERY...AND
EXPECTING TEMPERATURES ON MONDAY SIMILAR TO SUNDAY. WEAK SHORTWAVE
RIDGE WILL BUILD OVER MICHIGAN MONDAY NIGHT IN ADVANCE OF A FAIRLY
HIGH AMPLITUDE NORTHERN STREAM TROUGH PUSHING ACROSS THE NORTHERN
ROCKIES. QUIET WEATHER EXPECTED...BUT SOUTHEAST FLOW STARTS TO
INCREASE...BOOSTING TEMPS A FEW DEGREES FROM THE PREVIOUS NIGHT.

REMNANTS FROM HURRICANE PATRICIA WILL GET PULLED IN TO THE GREAT
LAKES REGION AHEAD OF A DEEPENING LOW PRESSURE SYSTEM BUILDING OUT
OF THE NORTHERN ROCKIES ON TUESDAY NIGHT. THIS INCREASED MOISTURE
AHEAD OF THE MID-LEVEL TROUGH WILL RESULT IN RAIN SHOWERS TO BEGIN
ON TUESDAY NIGHT AND LAST THROUGH THURSDAY. SURFACE HIGH PRESSURE
BUILDS INTO THE MIDWEST REGION ON FRIDAY ALLOWING DRY CONDITIONS TO
PERSIST THROUGH THE FIRST PART OF NEXT WEEKEND. TEMPERATURES REMAIN
FAIRLY STEADY WITH HIGHS IN THE LOW TO MID 50S AND LOWS IN THE UPPER
30S TO LOW 40S THROUGH THE END OF THE WEEK.

&&

.MARINE...

A RAPIDLY DEEPENING AREA OF LOW PRESSURE TRACKING THROUGH THE
NORTHERN GREAT LAKES WILL PUSH A STRONG COLD FRONT ACROSS MICHIGAN
THIS EVENING. THE INFLUX OF COLD AIR OVER THE WARMER LAKE WATERS
WILL ALLOW NORTHWEST GALES AND LARGE WAVES TO DEVELOP ACROSS
NORTHERN AND CENTRAL LAKE HURON FROM LATE THIS EVENING THROUGH ABOUT
SUNRISE ON SUNDAY. FOR THE REMAINDER OF LAKE HURON...WINDS WILL BE
SLIGHTLY LIGHTER...RESULTING IN GUSTS TO 30 KNOTS. WAVE HEIGHTS OVER
THE NEARSHORE WATERS OF SOUTHERN LAKE HURON WILL HOWEVER REACH UP TO
8 FEET IN HEIGHT. GALE WARNINGS AND SMALL CRAFT ADVISORIES REMAIN IN
EFFECT FOR LAKE HURON TONIGHT. HIGH PRESSURE BUILDING INTO THE AREA
WILL ALLOW WINDS AND WAVES TO DECREASE EARLY ON SUNDAY.

A WEAK FRONTAL BOUNDARY DROPPING INTO NORTHERN LAKE HURON WILL BRING
A CHANCE FOR SHOWERS LATE SUNDAY NIGHT THROUGH MONDAY. CONDITIONS
ACROSS THE REMAINDER OF THE GREAT LAKES WILL REMAIN FAIRLY QUIET.
THE APPROACH OF A LARGER LOW PRESSURE SYSTEM AND SOME REMNANT
MOISTURE FROM HURRICANE PATRICIA WILL THEN BRING UNSETTLED
CONDITIONS TUESDAY NIGHT THROUGH THURSDAY. THIS WILL INCLUDE A
PERIOD OF STRONG EAST TO SOUTHEAST WINDS TUESDAY NIGHT INTO
WEDNESDAY...BEFORE WINDS REMAIN STRONG BUT TURN WESTERLY LATE
WEDNESDAY NIGHT THROUGH THURSDAY. THESE STRONGER WINDS AND BUILDING
WAVES COULD NECESSITATE ADDITIONAL SMALL CRAFT ADVISORIES MID-WEEK.

&&

.AVIATION...ISSUED 116 PM EDT SAT OCT 24 2015

MVFR TO LOW VFR STRATUS FIRMLY IN PLACE IN ADVANCE OF APPROACHING
COLD FRONT. CEILINGS MAY RISE SLIGHTLY, BUT MUTED DIURNAL HEATING
WILL LIMIT POTENTIAL FOR CIG IMPROVEMENT. MEANWHILE, SW GUSTS WILL
INCREASE UP TO 25 KTS IN ADVANCE OF THE COLD FRONT BEFORE QUICKLY
VEERING TO WESTERLY AS IT PASSES. COLD ADVECTION WILL SUPPORT GUSTS
PERSISTING THROUGH AT LEAST 06Z. STRATUS WILL GRADUALLY LIFT AS
DRIER AIR WORKS INTO SOUTHEAST MICHIGAN BEFORE ERODING BY LATE
MORNING SUNDAY. FROPA WILL BRING 1-2 HOURS OF SHOWERS TO MOST
LOCATIONS. HEAVIER DOWNPOURS MAY PRODUCE GUSTY WINDS. JUST A VERY
LOW TSTORM CHANCE.

FOR DTW...WIND SHIFT FROM SW TO W EXPECTED BETWEEN ABOUT 22 AND 23Z
WITH A LOW TSTORM CHANCE MAINLY IN THE 1-2 HOURS PRECEDING FROPA.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CIG AOB 5KFT

* LOW FOR TSTORM IMPACTING KDTW AIRSPACE

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 10 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
     LHZ361>363-462.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LHZ421-422-441>443.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...JVC
LONG TERM....HLO/RK
MARINE.......HLO
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 24, 3:37 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 AM EDT SAT OCT 24 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-250845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
437 AM EDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING WITH A MARGINAL RISK OF SEVERE WEATHER. SHOULD A
STORM DEVELOP...THEN THE PRIMARY HAZARD WOULD BE DAMAGING WIND
GUSTS NEAR 60 MPH. IF INGREDIENTS COME TOGETHER PERFECTLY...THEN
THERE IS ALSO POTENTIAL FOR A TORNADO. THE MAIN SOURCE OF
UNCERTAINTY IS WITH HOW MUCH INSTABILITY WILL BE POSSIBLE DURING
THE WARMEST PART OF THE DAY. THE BEST CHANCE FOR STORMS WILL BE
FROM ABOUT 4 PM TO 8 PM...ENDING AFTER THE PASSAGE OF A COLD
FRONT. STORM MOTION WOULD BE SOUTHWEST TO NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-250845-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
437 AM EDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING...MAINLY SOUTH OF SAGINAW BAY THROUGH WESTERN LAKE ERIE.
SHOULD A STORM DEVELOP...THEN THE PRIMARY HAZARD WOULD BE
DAMAGING WIND GUSTS NEAR 50 KNOTS. IF INGREDIENTS COME TOGETHER
PERFECTLY...THEN THERE IS ALSO POTENTIAL FOR A WATERSPOUT. THE
MAIN SOURCE OF UNCERTAINTY IS WITH HOW MUCH INSTABILITY WILL BE
POSSIBLE DURING THE WARMEST PART OF THE DAY. THE BEST CHANCE FOR
STORMS WILL BE FROM ABOUT 4 PM TO 8 PM...ENDING AFTER THE PASSAGE
OF A COLD FRONT. STORM MOTION WOULD BE SOUTHWEST TO NORTHEAST AT
35 KNOTS.

A GALE WARNING IS IN EFFECT TONIGHT FOR LAKE HURON NORTH OF
HARBOR BEACH. NORTHWEST GALES ARE EXPECTED AFTER THE COLD FRONT.
SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT THROUGH SUNDAY
MORNING FOR SAGINAW BAY AND SOUTHERN LAKE HURON NEARSHORE WATERS.
PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT

In the hours before

Special weather statement, Oct 24, 2:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
304 PM EDT SAT OCT 24 2015

MIZ047-048-053-242030-
SAGINAW MI-BAY MI-MIDLAND MI-
304 PM EDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR BAY...SAGINAW AND MIDLAND
COUNTIES UNTIL 430 PM EDT...

AT 303 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OIL CITY TO 7 MILES
NORTHEAST OF IONIA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SANFORD AROUND 315 PM EDT.
  LINWOOD AROUND 350 PM EDT.
  PINCONNING AROUND 355 PM EDT.
  MARION SPRINGS AROUND 405 PM EDT.
  ST. CHARLES AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...POSEYVILLE...
LAPORTE...NORTH BRADLEY...NELSON...GORDONVILLE...ARTHUR...BUENA VISTA
TOWNSHIP...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND BRANT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4381 8460 4383 8417 4400 8416 4400 8405
      4391 8404 4391 8391 4376 8394 4377 8396
      4367 8391 4360 8370 4322 8370 4322 8393
      4313 8394 4313 8437 4347 8437 4347 8461
TIME...MOT...LOC 1903Z 248DEG 30KT 4364 8449 4308 8499

JVC
Special weather statement, Oct 24, 2:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT SAT OCT 24 2015

MIZ060-242045-
SHIAWASSEE-
342 PM EDT SAT OCT 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHIAWASSEE COUNTY...

AT 342 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ST. JOHNS TO NEAR CHARLOTTE...AND
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  OWOSSO AND HENDERSON AROUND 405 PM EDT.
  CORUNNA AROUND 410 PM EDT.
  NEW LOTHROP AROUND 420 PM EDT.
  LENNON AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARLAND...VERNON...
BENNINGTON...JUDDVILLE AND SHAFTSBURG.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4313 8393 4278 8392 4278 8436 4313 8437
TIME...MOT...LOC 1942Z 271DEG 36KT 4309 8452 4260 8483

JVC
Special weather statement, Oct 24, 3:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT SAT OCT 24 2015

MIZ049-054-061-242145-
GENESEE-TUSCOLA-HURON-
411 PM EDT SAT OCT 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE...TUSCOLA AND
HURON COUNTIES...

AT 411 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ESSEXVILLE TO NEAR LAINGSBURG...AND MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  QUANICASSEE AROUND 420 PM EDT.
  UNIONVILLE AROUND 435 PM EDT.
  SEBEWAING AND LENNON AROUND 440 PM EDT.
  FLUSHING...SWARTZ CREEK...GAGETOWN AND OWENDALE AROUND 450 PM EDT.
  PIGEON AROUND 455 PM EDT.
  FLINT...MOUNT MORRIS...ELKTON AND BEECHER AROUND 500 PM EDT.
  BURTON AROUND 505 PM EDT.
  DAVISON AROUND 510 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDMAN...RAPSON...
PINNEBOG...EAST DAYTON...COLWOOD...ELLINGTON...PARISVILLE...
GILFORD...FOSTORIA AND BACH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4403 8280 4385 8264 4369 8261 4367 8312
      4333 8311 4332 8335 4324 8335 4323 8346
      4288 8346 4287 8369 4278 8369 4278 8392
      4322 8393 4322 8370 4359 8370 4370 8355
      4370 8349 4397 8326 4400 8307 4407 8297
TIME...MOT...LOC 2011Z 254DEG 35KT 4365 8380 4292 8429

JVC
Special weather statement, Oct 24, 3:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT SAT OCT 24 2015

MIZ054-242115-
TUSCOLA MI-
430 PM EDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR TUSCOLA COUNTY UNTIL 515 PM
EDT...

AT 430 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
REESE...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAIRGROVE AROUND 435 PM EDT.
  AKRON AROUND 440 PM EDT.
  CARO AROUND 445 PM EDT.
  GAGETOWN AROUND 500 PM EDT.
  CASS CITY AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WATROUSVILLE...EAST
DAYTON...RICHVILLE...ELLINGTON...COLWOOD...GILFORD...WILMOT...DEFORD
AND COLLING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4340 8311 4337 8370 4351 8370 4367 8347
      4367 8312
TIME...MOT...LOC 2030Z 250DEG 39KT 4346 8362

JVC

The radar

The NCL Michigan radar (KAPX), 136 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
October 24, 3:30 PM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
36 kt (41 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604474.